Turns out that Dr. Weiss had left me detailed instructions, but on a voicemail I didn’t see. As a result, I failed to discontinue the Bidil combination before starting the Entresto. That may explain how terrific I felt just after taking it. Now that I’m on the Entresto alone, my breathing is fine but my exercise tolerance is back down. I can walk a few blocks, but not at full pace.
Dr. Weiss says that the Entresto dose is the minimum, to test whether it’s hurting the kidneys. Will do a creatinine test 10 days from now; if there’s no sign of damage, he will boost the dose and expects to have me back to baseline in terms of functioning. (The Entresto treats the symptom of cardiomyopathy –which turns out to be my diagnosis –without treating the underlying disease; I’ll be on it for the rest of my life.)
The swelling in my feet and lower legs has subsided, though not yet back to normal. I’ve also dropped considerable weight, down from 250back to 237, which was about my trough. I was wondering why I was gaining weight back; hadn’t thought about fluid retention.
My current problem is that the radiation side-effects are indeed building up. It now feels as if I’d half-swallowed something. I don’t feel it ordinarily, but it’s uncomfortable to swallow food or water,and it’s noticeable enough lying down so I can’t get to sleep without chemical assistance. I’m now getting a full night’s sleep, but whatever I took the night before leaves me draggy during the day. Whispering works ok over the phone if I have a headset, and for one-to-one conversation, but it’s a problem when, e.g., I need to use my cellphone to tell a Lyft driver where I am.
Five radiation sessions to go, and some additional time to recover.Looking forward to it.